Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 18, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Dec 15, 2006, 4:05 AM MST for 4 counties in Idaho; Baker County, Harney County, Malheur County, Oregon. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2006, 4:05 AM MST (11:05 UTC)
- Expired
- Dec 15, 2006, 11:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:35 PM MST, 12 hours 30 minutes earlier.
Area forecast discussion, Dec 14, 3:35 PM MST, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
335 PM MST THU DEC 14 2006
.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT
THROUGH SATURDAY...TIGHTLY WRAPPED STORM OFF THE WASHINGTON COAST
WILL MOVE INLAND OVER THE NEXT 18 HOURS. AS THE STORM MOVES INTO
SOUTHERN CANADA IT WILL PUSH A COLD FRONT THROUGH THE AREA FRIDAY
MORNING. AHEAD OF THE COLD FRONT A STRONG...MOIST SOUTHWESTERLY FLOW
WILL CONTINUE TO BRING STEADY PRECIP AND GUSTY WINDS TO HIGHER
ELEVATIONS. VALLEYS WILL SEE SOME BREAKS IN THE PRECIP AS LARGE
SCALE LIFT FROM DYNAMICS AND WARM AIR ADVECTION HAVE PUSHED EAST.
SNOW LEVELS HAVE RISEN TO ABOUT 6000 FEET OVER THE WEST CENTRAL
MOUNTAINS AND TO ABOUT 7000 FEET OVER THE BOISE MOUNTAINS TODAY.
THEY WILL GRADUALLY DROP THROUGH THE NIGHT...BEFORE CRASHING DOWN
AFTER THE COLD FRONT FRIDAY MORNING. WILL CONTINUE WITH THE WINTER
STORM WARNING FOR THE WEST CENTRAL AND BOISE MOUNTAINS THROUGH
FRIDAY MORNING THOUGH GREATEST ACCUMULATIONS WILL BE ABOVE 6000
FEET. ONCE THE FRONT PASSES...ATMOSPHERE BEGINS TO DRY OUT AND
PRECIP WILL BECOMING MORE SHOWERY IN NATURE. AS FOR THE HIGH WIND
WATCH...WILL BE UPGRADING THAT TO A HIGH WIND WARNING FOR ELEVATIONS
ABOVE 5000 FEET FOR WHERE THE WATCH IS CURRENTLY OUT...PLUS WILL BE
ADDING BAKER COUNTY. ALREADY SEEING GUSTS TO 50+ MPH ABOVE 5000 FEET
IN LAKE COUNTY OREGON. BETWEEN 4000 AND 5000 FEET FOR AREAS IN THE
WARNING WILL LIKELY SEE ADVISORY LEVEL WINDS /30-40 MPH WITH GUSTS
45 MPH/. FOR THE AREAS NOT COVERED IN THE WATCH THE STRONGEST WINDS
WILL BE CONTAINED TO ELEVATIONS ABOVE 6000 FEET. WILL STILL SEE SOME
GUSTY WINDS IN THE LOWER VALLEYS DRIVEN BY A STRONG PRESSURE
GRADIENT...THOUGH WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA.
COLD FRONT PUSHES THROUGH FRIDAY MORNING WITH WINDS TURNING TO THE
NORTHWEST. NORTHWEST FLOW KEEPS CHANCE OF SHOWERS THROUGH SATURDAY
MORNING. SHORTWAVE RIDGE MOVES OVER THE AREA BY SATURDAY AFTERNOON
TO FINALLY DRY OUT OUR AREA.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...COLDER THIS WEEKEND
UNDER INFLUENCE OF UPPER TROUGH AND NORTHERLY FLOW COMPONENT ALOFT.
EASTWARD-MOVING SHORT WAVE TROUGH WILL BRING CHANCE OF SNOW SHOWERS
SUNDAY. CLEARING AND QUITE COLD SUNDAY NIGHT. OVERRUNNING MOISTURE
WILL BRING CHANCE OF SNOW SHOWERS TO NORTHERN ZONES MONDAY. AFTER
THAT...BROAD UPPER RIDGE WITH MODERATE NWLY FLOW INTO OUR CWA WILL
KEEP TEMPS NEAR OR SLIGHTLY BELOW NORMAL THROUGH THURSDAY ALONG WITH
LOW POPS...MAIN CHANCE OF SNOW WILL BE IN NORTHERN ZONES. ANY SNOW
THAT FALLS SUNDAY WILL CAUSE LOW TEMPS TO BE COLDER MONDAY THAN WE
ARE FORECASTING NOW. ALTHOUGH PROGS SHOW MOISTURE LATEST MOS
EXPECTS LITTLE OR NO MEASURABLE SNOW SUNDAY. WE ALSO EXPECT NIGHT
AND MORNING VALLEY FOG SUNDAY THROUGH TUESDAY...BUT LESS ON TUESDAY
AS SOUTHEAST WINDS INCREASE.
&&
.AVIATION...WARM-SECTOR CLOUDS AND RAIN SHIFTING INTO NORTHERN ZONES
THIS EVENING...SNOW LEVEL RISING TO 6000 FEET NORTH TO 7500 FEET
SOUTH. SOUTH-SOUTHEAST SURFACE WINDS WILL INCREASE TONIGHT AHEAD OF
STRONG PACIFIC COLD FRONT DUE INTO OUR CWA FRIDAY MORNING. SUSTAINED
SPEEDS TONIGHT WILL REACH 20 KNOTS WITH GUSTS TO 30 KNOTS IN THE
SNAKE BASIN AND OTHER WIDE BASINS. SPEEDS TO 40 KNOTS AND GUSTS TO
55 KNOTS WILL OCCUR IN OREGON MOUNTAINS ABOVE 5000 FEET LATE
TONIGHT. STRONG PACIFIC COLD FRONT WILL MOVE INLAND AND ACROSS
EASTERN OREGON 06Z-12Z WITH WINDS SHIFTING TO
WEST-NORTHWEST...BRIEFLY 25-30 KNOTS WITH GUSTS TO 45 KNOTS...AND
THEN FOLLOWED BY RAPIDLY LOWERING SNOW LEVEL. PRECIPITATION WILL
BECOME ALL SNOW WITH IFR CONDITIONS...IFR CONTINUING IN NORTHERN
MOUNTAINS BUT IMPROVING TO VFR ELSEWHERE IN OREGON BY SUNRISE AND IN
IDAHO BY MIDDAY FRIDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING THROUGH FRIDAY MORNING FOR IDZ011-013.
HIGH WIND WARNING ABOVE 5000 FEET THURSDAY NIGHT FOR IDZ29-
IDZ015.
OR...HIGH WIND WARNING ABOVE 5000 FEET THURSDAY NIGHT FOR ORZ061-
062-063.
&&
SHORT TERM....DG
LONG TERM.....LC
AVIATION......LCHazardous weather outlook, Dec 14, 5:11 AM MST, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 511 AM MST THU DEC 14 2006 IDZ011-013-151215- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 511 AM MST THU DEC 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING CONTINUES IN EFFECT UNTIL 7 AM MST FRIDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 6000 FT. STRONG AND GUSTY SOUTHWEST WINDS 40 TO 50 MPH ARE ALSO EXPECTED OVER THE HIGHER MOUNTAINS CAUSING BLOWING AND DRIFTING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING CONTINUES IN EFFECT UNTIL 7 AM MST FRIDAY MORNING. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ABOVE 6000 FT. STRONG AND GUSTY SOUTHWEST WINDS 40 TO 50 MPH ARE ALSO EXPECTED OVER THE HIGHER MOUNTAINS CAUSING BLOWING AND DRIFTING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES. IDZ015-029-ORZ061-063-151215- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- 511 AM MST THU DEC 14 2006 /411 AM PST THU DEC 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. EXPECT WEST AND SOUTHWEST WINDS 25 TO 45 MPH WITH HIGHER GUSTS OF 55 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. EXPECT WEST AND SOUTHWEST WINDS 25 TO 45 MPH WITH HIGHER GUSTS OF 55 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES. IDZ012-014-016-028-030-ORZ062-064-151215- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- BAKER COUNTY-LOWER TREASURE VALLEY OR- 511 AM MST THU DEC 14 2006 /411 AM PST THU DEC 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 11:55 AM MST | Snow Advisory | BOI | Gooding, Jerome, Owyhee, Twin Falls | 4 hr |
Nearby
Wind Advisories in Idaho, 2006Wind Advisories in Oregon, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.